Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 13, NWS El Paso, TX

April 13, 20138 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 13, 2013, 7:54 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 14, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2013, 7:54 AM MDT (13:54 UTC)
In effect from
Apr 14, 2013, 12:00 PM MDT
Expired
Apr 14, 2013, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3271 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS84 KEPZ 131354
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
754 AM MDT SAT APR 13 2013

...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN NEW
MEXICO AND WEST TEXAS ON SUNDAY...

.A LARGE AND STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF
THE PACIFIC NORTHWEST AND IS EXPECTED TO SLOWLY TRACK SOUTHEAST
INTO THE FOUR CORNERS EARLY NEXT WEEK. MIX DOWN OF STRENGTHENING
WINDS ALOFT AHEAD OF THIS DISTURBANCE...WITH DEVELOPMENT OF A
SURFACE LOW PRESSURE TROUGH OVER EASTERN NEW MEXICO AND NORTH
TEXAS...WILL GENERATE SUSTAINED WINDS OF 20 MPH OR MORE WITH GUSTS
OF 35 MPH OR MORE STARTING SUNDAY. THIS WILL TAKE PLACE IN AN
ENVIRONMENT FAVORING MINIMUM RELATIVE HUMIDITIES UNDER 15%...WITH
HIGH OR GREATER FIRE DANGERS EXPECTED. THESE CONDITIONS WILL
CREATE DANGEROUS RED FLAG CONDITIONS BEGINNING SUNDAY AFTERNOON.
RED FLAG WARNINGS ARE ALSO EXPECTED FOR MONDAY AND TUESDAY
AFTERNOONS.

NMZ110>113-TXZ055-056-140200-
/O.UPG.KEPZ.FW.A.0013.130414T1800Z-130415T0200Z/
/O.NEW.KEPZ.FW.W.0013.130414T1800Z-130415T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
754 AM MDT SAT APR 13 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING:...NOON SUNDAY TO 8 PM SUNDAY EVENING.

* ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET.

* WIND:...SOUTH TO WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH 
  OR MORE.

* HUMIDITY:...7% TO 15%.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY MONDAY 
  AND TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TRIPOLI
4 follow-up statements
500 
WWUS84 KEPZ 132349
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
549 PM MDT SAT APR 13 2013

...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN
NEW MEXICO AND WEST TEXAS ON SUNDAY AND MONDAY...

.A LARGE AND STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF
THE PACIFIC NORTHWEST AND IS EXPECTED TO SLOWLY TRACK SOUTHEAST
INTO THE FOUR CORNERS EARLY NEXT WEEK. MIX DOWN OF STRENGTHENING
WINDS ALOFT AHEAD OF THIS DISTURBANCE...WITH DEVELOPMENT OF A
SURFACE LOW PRESSURE TROUGH OVER EASTERN NEW MEXICO AND NORTH
TEXAS...WILL GENERATE SUSTAINED WINDS OF 20 MPH OR MORE WITH
GUSTS OF 35 MPH OR MORE STARTING SUNDAY. THIS WILL TAKE PLACE IN
AN ENVIRONMENT FAVORING MINIMUM RELATIVE HUMIDITIES UNDER 15%...
WITH HIGH OR GREATER FIRE DANGERS EXPECTED. THESE CONDITIONS WILL
CREATE DANGEROUS RED FLAG CONDITIONS BEGINNING SUNDAY AFTERNOON.
RED FLAG WARNINGS ARE ALSO EXPECTED FOR MONDAY AND TUESDAY
AFTERNOONS.

NMZ110>113-TXZ055-056-141400-
/O.NEW.KEPZ.FW.A.0014.130415T1800Z-130416T0300Z/
/O.CON.KEPZ.FW.W.0013.130414T1800Z-130415T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
549 PM MDT SAT APR 13 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 055...056... 110...111...112 AND 113... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING. 

* TIMING:...NOON TO 8 PM ON SUNDAY. NOON TO 9 PM ON MONDAY.

* ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET.

* WIND:...SOUTHWEST TO WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35
  MPH ON SUNDAY AND 20 TO 30 MPH WITH GUSTS TO 40 MPH MONDAY.

* HUMIDITY:...7% TO 15% BOTH DAYS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY TUESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
26
457 
WWUS84 KEPZ 141317
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
717 AM MDT SUN APR 14 2013

...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN
NEW MEXICO AND WEST TEXAS TODAY THROUGH TUESDAY...

.A LARGE AND STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE
PACIFIC NORTHWEST AND IS EXPECTED TO SLOWLY TRACK SOUTHEAST INTO
THE FOUR CORNERS EARLY NEXT WEEK. AS THIS FEATURE APPROACHES...MIX
DOWN OF STRENGTHENING WINDS ALOFT OVER THE REGION...WITH
DEVELOPMENT OF A SURFACE LOW PRESSURE TROUGH OVER EASTERN NEW
MEXICO AND NORTH TEXAS...WILL GENERATE SUSTAINED WINDS OF 20 MPH
OR MORE WITH GUSTS OF 35 MPH OR MORE STARTING THIS AFTERNOON.
THIS WILL TAKE PLACE IN AN ENVIRONMENT FAVORING MINIMUM RELATIVE
HUMIDITIES UNDER 15%...WITH HIGH OR GREATER FIRE DANGERS EXPECTED.
THESE CONDITIONS WILL CREATE DANGEROUS RED FLAG CONDITIONS
BEGINNING THIS AFTERNOON. FIRE WEATHER WATCHES ARE ALSO IN EFFECT
MONDAY AND TUESDAY AFTERNOONS GENERALLY FOR ALL AREAS BELOW 7500
FEET.

NMZ110>113-TXZ055-056-142115-
/O.NEW.KEPZ.FW.A.0015.130416T1800Z-130417T0300Z/
/O.CON.KEPZ.FW.W.0013.130414T1800Z-130415T0200Z/
/O.CON.KEPZ.FW.A.0014.130415T1800Z-130416T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
717 AM MDT SUN APR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056...110...111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...110...111...112 AND 113...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

* TIMING:...NOON TO 8 PM TODAY. NOON TO 9 PM ON MONDAY AND
  TUESDAY.

* ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET.

* WIND:...SOUTHWEST TO WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35
  MPH TODAY. ON MONDAY AND TUESDAY SOUTHWEST WINDS 25 TO 30 MPH
  WITH GUSTS TO 40 MPH.

* HUMIDITY:...7% TO 15% TODAY...MONDAY AND TUESDAY AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY WEDNESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
422 
WWUS84 KEPZ 142016
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
216 PM MDT SUN APR 14 2013

...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN
NEW MEXICO AND WEST TEXAS TODAY THROUGH TUESDAY...

.A POWERFUL STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE
PACIFIC NORTHWEST OVERNIGHT AND WILL SLOWLY TRACK SOUTHEAST INTO
THE FOUR CORNERS EARLY NEXT WEEK. AS THIS FEATURE APPROACHES...MIX
DOWN OF STRENGTHENING WINDS ALOFT OVER THE REGION...WILL COMBINE WITH
SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO AND NORTH
TEXAS. NET EFFECT WILL RESULT IN SUSTAINED WINDS OF 20 MPH OR
MORE...WITH GUSTS OF 35 MPH OR MORE THROUGH EARLY THIS EVENING.
THIS WILL TAKE PLACE IN AN ENVIRONMENT FAVORING MINIMUM RELATIVE
HUMIDITIES UNDER 15%...WITH HIGH OR GREATER FIRE DANGERS EXPECTED.
THESE CRITERIA MEAN DANGEROUS RED FLAG CONDITIONS ARE EXPECTED
THROUGH EARLY THIS EVENING AND THROUGH WEDNESDAY...WHERE FIRE
WEATHER WATCHES ARE ALSO IN EFFECT MONDAY AND TUESDAY AFTERNOONS
GENERALLY FOR ALL AREAS BELOW 7500 FEET.

NMZ110>113-TXZ055-056-151400-
/O.UPG.KEPZ.FW.A.0014.130415T1800Z-130416T0300Z/
/O.NEW.KEPZ.FW.W.0014.130415T1800Z-130416T0300Z/
/O.CON.KEPZ.FW.W.0013.000000T0000Z-130415T0200Z/
/O.CON.KEPZ.FW.A.0015.130416T1800Z-130417T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
216 PM MDT SUN APR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056...110...111...112 AND 113...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
110...111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH EARLY TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
UPGRADED THE WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.


* TIMING:...NOON TO 8 PM TODAY. NOON TO 9 PM ON MONDAY AND 
  TUESDAY. 

* ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET.

* WIND:...SOUTHWEST TO WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 
  MPH TODAY. ON MONDAY AND TUESDAY SOUTHWEST WINDS 25 TO 30 MPH 
  WITH GUSTS TO 40 MPH.

* HUMIDITY:...7% TO 15% TODAY...MONDAY AND TUESDAY AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY WEDNESDAY
  AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
239 
WWUS84 KEPZ 150137
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
737 PM MDT SUN APR 14 2013

...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN
NEW MEXICO AND WEST TEXAS THROUGH TUESDAY...

.A POWERFUL STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE
PACIFIC NORTHWEST OVERNIGHT AND WILL SLOWLY TRACK SOUTHEAST INTO
THE FOUR CORNERS OVER THE NEXT DAY OR SO. AS THIS FEATURE
APPROACHES...MIX DOWN OF STRENGTHENING WINDS ALOFT OVER THE
REGION...WILL COMBINE WITH SURFACE LOW PRESSURE OVER EASTERN NEW
MEXICO AND NORTH TEXAS. NET EFFECT WILL RESULT IN SUSTAINED WINDS
OF 20 MPH OR MORE...WITH GUSTS OF 35 MPH OR MORE EACH AFTERNOON
AND THROUGH THE EARLY EVENING HOURS UNTIL AT LEAST TUESDAY. THIS WILL
TAKE PLACE IN AN ENVIRONMENT FAVORING MINIMUM RELATIVE HUMIDITIES
UNDER 15%...WITH HIGH OR GREATER FIRE DANGERS EXPECTED. 

NMZ110>113-TXZ055-056-151330-
/O.EXP.KEPZ.FW.W.0013.000000T0000Z-130415T0200Z/
/O.CON.KEPZ.FW.W.0014.130415T1800Z-130416T0300Z/
/O.CON.KEPZ.FW.A.0015.130416T1800Z-130417T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
737 PM MDT SUN APR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT MONDAY.

* TIMING:...NOON TO 9 PM ON MONDAY AND TUESDAY.

* ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET.

* WIND:...SOUTHWEST TO WEST WINDS 25 TO 30 MPH WITH GUSTS TO 40
  MPH.

* HUMIDITY:...7% TO 15% EACH AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY WEDNESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
26

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:43 AM MDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 13, 3:43 AM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
343 AM MDT SAT APR 13 2013

.SYNOPSIS...
A WEAK DISTURBANCE WILL BRING SOME MORNING CLOUDS AND SLIGHT
CHANCES OF THUNDERSTORMS OVER THE HIGHER MOUNTAINS TO THE EAST
TODAY. OTHERWISE WESTERLY WINDS WILL BRING WARM DRY WEATHER TO
SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY THROUGH TUESDAY. IT
WILL ALSO BE WINDY WITH BLOWING DUST EARLY NEXT WEEK. A DEEP UPPER
LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE REGION
WEDNESDAY RESULTING IN COOLER BELOW NORMAL TEMPERATURES LATER NEXT
WEEK.

&&

.DISCUSSION...
A WEAK UPPER DISTURBANCE WAS MOVING INTO WESTERN NEW MEXICO EARLY
THIS MORNING WITH TROUGH AXIS MOVING ACROSS THE CWA TODAY. FOR
MOST AREAS THIS FEATURE WILL PRODUCE EXTENSIVE HIGHER CLOUDS THIS
MORNING BEFORE DRIER AIR BRINGS CLEARING CONDITIONS BEHIND THE
WAVE THIS AFTERNOON. HOWEVER DEEPER MOISTURE TO THE EAST WILL
CAUSE AIR MASS TO BECOME WEAKLY UNSTABLE...THUS WILL CONTINUE TO
FORECAST SLIGHT CHANCES OF CONVECTION EASTERN HUDSPETH AND EASTERN
OTERO COUNTIES WITH REST OF THE CWA STAYING DRY. WINDS WILL ALSO
BECOME WESTERLY TODAY WITH TEMPERATURES SEASONABLY WARM.

FOR SUNDAY THROUGH TUESDAY LARGE SCALE PATTERN CHANGE WILL OCCUR
WITH DEEPENING LONG WAVE TROUGH BECOMING ESTABLISHED OVER THE
WESTERN UNITED STATES. THIS WILL CAUSE ZONAL FLOW ALOFT TO
INCREASE ACROSS THE SOUTHERN ROCKIES WITH RESULTANT DOWN SLOPE
WINDS GENERATING SERIES OF LEE CYCLONES TO THE NORTHEAST.
STRENGTHENING LOW AND MID LEVEL GRADIENTS WILL INDUCE WINDY
CONDITIONS SUNDAY THROUGH TUESDAY AS MIXING HEIGHTS WILL BE NEAR
600 MB EACH AFTERNOON. WESTERLY FLOW WILL ALSO SUSTAIN SEASONALLY
WARM DRY WEATHER FURTHER EXACERBATING DROUGHT AND VERY HIGH FIRE
DANGER.

DEEP PRIMARY TROUGH AXIS WITH AN ASSOCIATED COLD FRONT WILL SWEEP
ACROSS THE CWA ON WEDNESDAY CAUSING HIGH WIND SPEEDS PROBABLY
EXCEEDING ADVISORY CRITERIA WITH NEAR WARNING CONDITIONS OVER A
FEW LOCATIONS. AFTER COLD FRONT MOVES EAST MUCH COOLER AIR WILL
ADVECT INTO NEW MEXICO AND WESTERN TEXAS WITH THURSDAY HIGH
TEMPERATURES AROUND 10 TO 15 DEGREES BELOW NORMAL. DESPITE DEEP
LIFTING FROM FRONT AND TROUGH MOISTURE WILL REMAIN TOO SPARSE FOR
ANY PRECIP THREAT. SUNNY SKIES FOLLOWED BY WESTERLY WINDS WILL
CAUSE SLOW/GRADUAL WARM-UP AFTER THURSDAY.

&&

.AVIATION...VALID 13/12Z-14/12Z.
AN UPPER DISTURBANCE WILL BRING VERY ISOLATED THUNDERSTORMS OVER
THE HIGHER MOUNTAINS EAST OF THE RIO GRANDE TODAY. OTHERWISE VFR
CONDITIONS WILL OCCUR WITH AREAS OF CEILINGS ABOVE 10,000 FEET AGL
THROUGH 00Z. WINDS NORTH TO NORTHEAST 5-15 MPH THIS MORNING
BECOMING WESTERLY THIS AFTERNOON.

&&

.FIRE WEATHER...
A WEAK PASSING UPPER DISTURBANCE WILL RESULT IN A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE HIGHER MOUNTAINS EAST OF THE RIO GRANDE
TODAY. OTHERWISE WESTERLY WINDS WILL BRING SEASONABLY WARM DRY
WEATHER THROUGH WEDNESDAY WITH LOWEST RELATIVE HUMIDITIES AROUND 5
TO 15 PERCENT EACH DAY CAUSING A VERY HIGH FIRE DANGER. LOW
PRESSURE TO THE NORTHEAST WILL COMBINE WITH INCREASING WINDS ALOFT
TO GENERATE WINDY CONDITIONS SUNDAY THROUGH TUESDAY. THEN A STRONG
UPPER LEVEL DISTURBANCE WITH A COLD FRONT WILL SWEEP EASTWARD
ACROSS THE REGION WEDNESDAY SUSTAINING THE HIGH WINDS. THESE
FACTORS WILL RESULT IN A VERY CRITICAL AND DANGEROUS FIRE WEATHER
SITUATION WITH RED FLAG CONDITIONS LIKELY SUNDAY THROUGH
WEDNESDAY. COOLER BELOW NORMAL TEMPERATURES WITH LIGHTER WINDS
EXPECTED THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 81  62  83  59  84 /  10   0   0   0   0
SIERRA BLANCA           80  53  81  51  83 /  10   0   0   0   0
LAS CRUCES              79  51  80  51  82 /  10   0   0   0   0
ALAMOGORDO              78  54  81  53  81 /  10   0   0   0   0
CLOUDCROFT              55  37  57  37  58 /  20  10   0   0   0
TRUTH OR CONSEQUENCES   77  55  79  52  80 /   0   0   0   0   0
SILVER CITY             75  46  75  47  76 /  10   0   0   0   0
DEMING                  80  48  80  47  82 /   0   0   0   0   0
LORDSBURG               79  48  81  48  80 /   0   0   0   0   0
WEST EL PASO METRO      81  58  82  58  83 /  10   0   0   0   0
DELL CITY               77  46  81  45  83 /  10   0   0   0   0
FORT HANCOCK            83  56  85  55  86 /  10   0   0   0   0
LOMA LINDA              74  51  75  49  76 /  10   0   0   0   0
FABENS                  82  55  83  53  84 /  10   0   0   0   0
SANTA TERESA            79  53  82  53  83 /  10   0   0   0   0
WHITE SANDS HQ          78  60  80  60  81 /  10   0   0   0   0
JORNADA RANGE           78  43  80  42  82 /  10   0   0   0   0
HATCH                   76  52  78  52  79 /   0   0   0   0   0
COLUMBUS                80  54  82  53  82 /   0   0   0   0   0
OROGRANDE               80  49  83  50  84 /  10   0   0   0   0
MAYHILL                 64  42  67  41  70 /  20  10   0   0   0
MESCALERO               67  38  68  39  70 /  20  10   0   0   0
TIMBERON                65  40  66  39  68 /  20  10   0   0   0
WINSTON                 70  42  71  41  71 /  10   0   0   0   0
HILLSBORO               73  49  75  49  76 /   0   0   0   0   0
SPACEPORT               76  52  79  50  80 /   0   0   0   0   0
LAKE ROBERTS            71  42  70  41  73 /  10   0   0   0   0
HURLEY                  73  44  73  44  74 /  10   0   0   0   0
CLIFF                   79  42  79  42  79 /   0   0   0   0   0
MULE CREEK              75  32  76  32  75 /   0   0   0   0   0
FAYWOOD                 73  47  73  46  74 /  10   0   0   0   0
ANIMAS                  77  48  81  48  82 /   0   0   0   0   0
HACHITA                 78  46  81  44  80 /   0   0   0   0   0
ANTELOPE WELLS          80  49  81  47  82 /   0   0   0   0   0
CLOVERDALE              74  47  77  46  75 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Apr 13, 7:03 AM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
703 AM MDT SAT APR 13 2013

NMZ401>417-TXZ418>424-141200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
703 AM MDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS SUNDAY THROUGH WEDNESDAY WITH WEST WINDS GUSTING AROUND
40 TO 50 MPH EACH AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES
TO LESS THAN A MILE OVER ISOLATED AREAS. THE COMBINATION OF STRONG
WINDS...LOW HUMIDITY AND THE ONGOING DROUGHT WILL RESULT IN A
DANGEROUS FIRE WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:49 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more20 hr

Nearby

Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.